MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222232
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via cst that when they needed to pull the rope out, the two are separated.The rope is no longer on the 5.5 healix advance anchor with orthocord and needles.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: (b5): event description (d10): device available for return.
 
Event or Problem Description
Additional information received from affiliate reporting the suture broke during an arthroscopic rotator cuff repair and the suture was in contact with an instrument during breakage.It was also reported an arthrex¿s suture passer was used instead and a suture cutter was not utilized.The affiliate also reported the surgeon utilized proper suture management.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h6: device history: no nonconformances were identified for this part number, lot number combination.H3, h6: investigation summary: the device was received for evaluation.Only two pieces of suture and the inserter were returned.Visual inspection revealed no anomalies on the inserter.The two pieces of suture received had frayed tips indicating that they had broken.There was no further information provided that would help determine the root cause of this failure.One potential root cause was that the suture could have come in contact with a sharp instrument or an excessive force was used to tighten the suture.The fraying of the suture could be an indication of this.This compliant can be confirmed.The suture was taken to a lab and pull tested.The minimum requirement for this type of suture is 208 n.Both sections of the suture were pull tested until they broke, and they exceeded the minimum 208 n limit.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 HEALIX BR ANCHOR W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8728386
Report Number1221934-2019-57417
Device Sequence Number16645217
Product Code MAI
UDI-Device Identifier10886705007783
UDI-Public10886705007783
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number222232
Device Lot NumberL937013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/10/2019
08/22/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/07/2019
08/22/2019
Patient Sequence Number1